MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN038075
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 04/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that an iab was inserted in the right femoral in the cath lab.The placement was verified via fluoroscopy, was sutured in place, and a statlock added for further securement.The next day in the ccu, the iab was noted to still be securely sutured in at the appropriate points and statlock remained in place.It was noted that the distal end of the cath-guard contamination shield had come unsealed due to an unknown cause".As a result, the catheter was removed and a 2nd iab was inserted at a different insertion site, in the left femoral.No patient harm or injury.The patient status is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The serial number on the returned sample is (b)(6).The lot number (18f22m001) reported on the complaint report is an incomplete lot number.The lot number of the returned sample is 18f23a0037.The documents returned with the sample indicated this was the correct sample for the complaint.Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a padded shipping envelope and was in a bio-hazard bag.Upon return, a portion of the bladder was noted covered by the teflon sheath.The distal end of the teflon sheath was noted at approximately 15.1cm from the iabc distal tip; liquid blood/clear fluid was noted within the sheath sidearm.The one-way valve was tethered to the short driveline tubing.The exposed portion of the bladder was fully unwrapped.A red pressure connector was noted connected to the iabc luer.Bends to the iabc were noted at approximately 5.3cm , 38.2cm, 42.8cm, 60cm and 73.5cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned iabc.A dried green media was noted on the exterior surfaces of the iabc.No blood was noted within the helium pathway.Upon return, the hemostasis/stat-loc cuff was noted disconnected from the iabc bifurcate and a section of the outer lumen was exposed.No obvious damage or abnormalities were noted to the cuff and bifurcate.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times in accordance with quality system document q-96.The hemostasis cuff was reconnected to the iabc bifurcate, no issues or abnormalities were noted with the connection.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.Some blood was noted.Upon receipt, the teflon sheath was noted on a section of the bladder membrane, however there is no evidence that the user attempted to remove the iabc and bladder through the sheath.The one-way valve was connected to the short driveline tubing and vacuum was pulled on the iabc.While maintaining the vacuum, the sheath was moved from the bladder and towards the bifurcate without difficulty.The bladder appeared typical; no damage or abnormalities were noted to the bladder.The iabc was leak tested using the lt-l-015 in accordance with testing methods from manufacturing procedure 21-7214 rev.15.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 5.4cm, 60.1cm and 73.1cm from the iabc distal tip, which are the locations of the previously noted bends.The guidewire was able to advance through the central lumen.Some blood was noted.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 9.1cm from the iabc luer, which is the location of a previously noted bend.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of iab connection problem is confirmed.The hemostasis/stat-loc cuff was noted disconnected from the iabc bifurcate.During the investigation, the connection between the hemostasis/stat- loc cuff and the iabc bifurcate was tested, and no issues or abnormalities were noted.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the disconnected hemostasis cuff.The root cause of the complaint is undetermined.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.

Brand Name
ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16799544
Report Number3010532612-2023-00222
Device Sequence Number14262289
Product Code DSP
UDI-Device Identifier00801902136695
UDI-Public00801902136695
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberIPN038075
Device Catalogue NumberIAB-06840-U
Device Lot Number18F23A0037
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer06/07/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexMale